Alert archive / Mississippi / Flash Flood Warnings in 2008

Flash Flood Warning 33, NWS Jackson, MS

May 15, 2008Forrest County, Lamar County, Marion County, Mississippi

NWS Jackson, MS issued this flash flood warning at May 15, 2008, 9:58 AM CDT for Forrest County, Lamar County, Marion County, Mississippi. It was in force for 102 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2008, 9:58 AM CDT (14:58 UTC)
Expired
May 15, 2008, 11:40 AM CDT
In force
102 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Forrest County, MS, Lamar County, MS, Marion County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 3.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2008-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1782 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2008-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1782 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
501 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
1.3
Supercell composite
8.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 151501
FFWJAN
MSC035-073-091-151700-
/O.NEW.KJAN.FF.W.0033.080515T1458Z-080515T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
958 AM CDT THU MAY 15 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...KOKOMO...SANDY HOOK...COLUMBIA...
  FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG...
  LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF WEST HATTIESBURG...

* UNTIL NOON CDT

* AT 958 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  VERY HEAVY RAIN FROM A THUNDERSTORM 7 MILES NORTHWEST OF PURVIS...
  OR ABOUT 8 MILES SOUTHWEST OF WEST HATTIESBURG...MOVING            
  NORTHEAST AT 48 MPH. RAINFALL AMOUNTS OF 1 TO 2 INCHES HAS OCCURED 
  SINCE 7 AM.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BROOKLYN...SUMRALL...MCLAURIN...RAWLS SPRINGS...SUNRISE AND
  MACEDONIA

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3094 8935 3100 8935 3097 8945 3101 8950
      3100 8982 3109 8984 3109 8991 3120 9003
      3140 9003 3139 8983 3145 8980 3144 8945
      3141 8943 3143 8914 3090 8914
TIME...MOT...LOC 1458Z 223DEG 42KT 3124 8946

$$

GARRETT
2 follow-up statements
000 
WGUS74 KJAN 151554
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1053 AM CDT THU MAY 15 2008

MSC035-073-091-151700-
/O.CON.KJAN.FF.W.0033.000000T0000Z-080515T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORREST MS-LAMAR MS-MARION MS-
1053 AM CDT THU MAY 15 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
MARION...LAMAR AND FORREST COUNTIES...

AT 1051 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGIST CONTINUED TO 
INDICATE A THUNDERSTORMS PRODUCING VERY HEAVY RAIN.  

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HATTIESBURG...RAWLS SPRINGS...SUNRISE...PETAL AND MACEDONIA

ADDITIONAL RAINFALL AMOUNTS OF AROUND ONE INCH ARE POSSIBLE IN THE 
WARNED AREA. THE RAINS WILL DIMINISH RAPIDLY FROM THE WEST THIS
MORNING.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3094 8935 3100 8935 3097 8945 3101 8950
      3100 8982 3109 8984 3109 8991 3120 9003
      3140 9003 3139 8983 3145 8980 3144 8945
      3141 8943 3143 8914 3090 8914
TIME...MOT...LOC 1553Z 223DEG 44KT 3131 8937

$$

MRM
000 
WGUS74 KJAN 151640
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1139 AM CDT THU MAY 15 2008

MSC035-073-091-151649-
/O.CAN.KJAN.FF.W.0033.000000T0000Z-080515T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORREST MS-LAMAR MS-MARION MS-
1139 AM CDT THU MAY 15 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MARION...LAMAR AND
FORREST COUNTIES...

THE HEAVY RAIN AND THUNDERSTORM ACTIVITY HAS MOVED OUT OF THE AREA.

LAT...LON 3094 8935 3100 8935 3097 8945 3101 8950
      3100 8982 3109 8984 3109 8991 3120 9003
      3140 9003 3139 8983 3145 8980 3144 8945
      3141 8943 3143 8914 3090 8914
TIME...MOT...LOC 1639Z 223DEG 44KT 3172 8892

$$

GARRETT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 15, 4:25 AM CDT, 5 hours 33 minutes earlier.

Area forecast discussion, May 15, 4:25 AM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
425 AM CDT THU MAY 15 2008

TODAY AND TONIGHT...RIGHT OUT OF THE GATE THIS
MORNING...TORNADO WATCH 325 IS IN EFFECT UNTIL 11 AM FOR A GOOD
PORTION OF THE FORECAST AREA.  CONVECTION IS ONGOING THIS MORNING
ACROSS MOST OF THE FORECAST AREA AS A SERIES OF UPPER LEVEL
DISTURBANCES MAKE THEIR RUN ON THE FORECAST AREA ALONG A COLD FRONT
THAT IS SLOWLY DROPPING SOUTHEAST ACROSS SOUTHWEST TENNESSEE...
INTO CENTRAL ARKANSAS...AND INTO NORTHEAST TEXAS.  THIS LOOKS LIKE
ITLL BE THE CALL OF THE DAY ACROSS MOST OF THE FORECAST AREA UNTIL
THE FRONT PUSHES SOUTH THROUGH THE AREA LATE TONIGHT.

AS THESE DISTURBANCES MOVE ALONG AND SOUTH OF THE COLD FRONT IN A
VERY WARM AND UNSTABLE AIRMASS...CONFIDENCE REMAINS HIGH TODAY THAT
MOST OF THE FORECAST AREA WILL SEE A GOOD BIT OF RAINFALL AT SOME
POINT IN TIME THROUGHOUT THE DAY...WITH THE POTENTIAL FOR SOME
FLOODING TO OCCUR.  AS A RESULT...IVE INCREASE POPS ACROSS THE
ENTIRE AREA TODAY...AND WILL OBVIOUSLY KEEP THE CURRENT FLASH FLOOD
WATCH FOR THE ENTIRE FORECAST AREA GOING.

WITH THAT SAID THOUGH...THE ONLY REAL FLY IN THE OINTMENT PER SAY IS
THE POTENTIAL OF A BROAD AREA OF CONVECTION FIRING FAR ENOUGH TO THE
SOUTH OF THE FORECAST AREA TO WHERE WE COULD ESSENTIALLY GET CUT
OFF.  STILL...MY THINKING IS THAT EVEN IF THAT OCCURS ITLL BE MORE
OF A HAMPER IN TERMS OF SEVERE STORM POTENTIAL OVER THE AREA...AND
NOT IN TERMS OF HURTING THE SPREAD OF SOAKING RAINS ACROSS THE
ARKLAMISS REGION.

THAT BRINGS ME TO THE NEXT TOPIC OF DISCUSSION...SEVERE STORM
POTENTIAL.  THE POTENTIAL FOR SEVERE STORMS WILL EXIST ACROSS THE
ENTIRE FORECAST AREA TODAY...BUT WILL TAPER OFF BEHIND THE COLD
FRONT AS IT DROPS SOUTHEAST ACROSS THE AREA LATER THIS AFTERNOON AND
EVENING.  ESSENTIALLY...WITH THE ABUNDANCE OF MOISTURE POOLED OVER
THE REGION COUPLED WITH DAYTIME HEATING...INCREASING INSTABILITY...
FORCING ALONG THE FRONT...AND ALTHOUGH DEEP LAYER WIND SHEAR
DECREASES SLIGHTLY...ITLL STILL BE SUFFICIENT ENOUGH TO KEEP A RISK
OF SEVERE STORMS OVER THE AREA TODAY AND INTO THIS EVENING...
ESPECIALLY ACROSS THE SOUTH WHERE THE BETTER INSTABILITY LOOKS TO
EXIST LATER TODAY.  IT LOOKS LIKE ALL MODES OF SEVERE WEATHER WILL
BE POSSIBLE THROUGHOUT THE DAY TODAY.

AS WE MOVE INTO THE EVENING AND OVERNIGHT HOURS TONIGHT...THE COLD
FRONT WILL CONTINUE PUSHING SOUTHEAST THROUGH THE CWA.  RAINFALL
SHOULD BE ENDING BEHIND THE FRONT IN THE PROCESS...WITH MOST IF NOT
ALL OF THE ACTIVITY CONFINED TO LOCATIONS MAINLY ALONG AND SOUTH OF
INTERSTATE 20 THROUGH THE EVENING HOURS...AND THEN PROGRESSING
FURTHER SOUTH THROUGH THE OVERNIGHT HOURS.  THE SEVERE POTENTIAL
WILL ALSO CONTINUE INTO THE EVENING...BUT AS WE BEGIN TO LOSE
HEATING...THIS POTENTIAL IS EXPECTED TO DECREASE. /19/

FRIDAY THROUGH NEXT THURSDAY...FRIDAY APPEARS TO BE ANOTHER
CLOUDY...WET...AND COOL DAY. EVEN THOUGH THE FRONT WILL LIKELY HAVE
PUSHED SOUTH INTO SRN MS/LA WE WILL STILL BE EMBEDDED IN SW FLOW.
ANOTHER PIECE OF ENERGY IS EXPECTED TO MOVE THROUGH THE GULF COAST
STATES AND LOOKS TO BREAK OUT ADDITIONAL SHRA AND POSSIBLY ISLTD
TSRA....MAINLY ACROSS THE SOUTHERN HALF OF THE CWA. MOST OF THE RAIN
SHOULD BE OUT OF THE AREA BY LATE AFTN BUT SOME LINGERING SHRA COULD
REMAIN OVER THE EXTREME SE INTO THE EARLY EVN HRS.

.LONG TERM...MEDIUM RANGE MDLS SEEM TO BE IN DECENT AGREEMENT
OVERALL THROUGH MON AND THEN SIGNIFICANT DIFFERENCES OCCUR. THE AREA
WILL GO UNDER NW FLOW THIS WEEKEND AND PERSIST INTO MON WITH A WEAK
FRONT LATE SUN. IT IS AT THIS POINT WHERE THE MDLS START TO GO IN
OPPOSITE DIRECTIONS. THE ECMWF START TO LOSE THE DOMINATE ERN CONUS
TROUGH TUE AND THEN QUICKLY TRANSITIONS INTO A DEEP CLOSED LOW OVER
THE CONTINENTAL DIVIDE BY WED NIGHT. THE GFS HOLDS ONTO A ERN CONUS
TROUGH WITH A LARGE RIDGE OVER THE CONTINENTAL DIVIDE. WITH SUCH
LARGE DISCREPANCIES CONFIDENCE IN THE FCST IS NOT VERY HIGH BUT WITH
THE WAY THE GFS HAS OUTPERFORMED THE ECMWF FOR ABOUT THE LAST MONTH
I WILL STICK CLOSELY TO THE GFS SOLN.

SAT SHOULD BE THE QUIETEST DAY OF THE FCST BUT LIGHT RAIN LOOKS TO
RE-ENTER THE FCST ON SUN. DRIER AIR WILL HAVE ALREADY FILTERED IN
AND WITH NW FLOW BOTH IN THE MID LEVELS AND AT THE SFC THINGS WILL
REMAIN QUIET ON SAT. BY SUN RETURN FLOW NEVER REALLY SETS BACK UP
BUT SOME MOISTURE WILL TRY TO BUILD AHEAD OF A WEAK FRONT THAT WILL
APPROACH THE ARKLAMISS SUN AFTN. THIS WILL BE DRIVEN SOUTH BY A
DISTURBANCE IN THE NW FLOW AND COULD HELP TO DEVELOP LIGHT SHRA
AND POSSIBLY AN ISLTD TSRA LATE SUN AFTN AND OVERNIGHT.

MON NW FLOW WILL REMAIN OVER THE AREA BUT INSTEAD OF DRIVING THE
FRONT ALL THE WAY THROUGH THE CWA IT ACTUALLY LOSES ITS IDENTITY
AND RETURN FLOW FINALLY STARTS TO SET BACK UP. THE MID LEVEL
DISTURBANCE WILL HAVE PUSHED THROUGH ENDING JUST ABOUT ALL RAIN
CHANCES EARLY MON MORNING. TUE WILL LIKELY REMAIN QUIET BUT WITH NW
FLOW PROBABLY SENDING A WEAK IMPULSE INTO THE AREA AND THE ENERGY
OVER THE BAHA REGION STARTING TO PHASE BACK IN LIGHT SHRA COULD
DEVELOP ESPECIALLY AS THE MOISTURE INCREASES.

BETTER RAIN CHANCES LOOK TO RETURN EARLY WED AS ANOTHER FRONT
APPROACHES THE AREA. WITH NW FLOW CONTINUING IT WILL TRY TO DRIVE
ANOTHER COLD FRONT INTO THE AREA THIS FRONT LOOKS TO BE A LITTLE
STRONGER THAN THE ONE LATE SUN. ALSO THERE SHOULD BE MORE MOISTURE
TO WORK WITH AND SLIGHTLY BETTER INSTABILITY AND WITH THAT TSRA WILL
BE POSSIBLE. IT IS STILL A GOOD WAYS OUT THERE BUT THERE COULD BE A
FEW STRONG AND POSSIBLY AND ISLTD SEVERE OR TWO BUT I WILL HOLD OFF
ON MENTIONING ANYTHING IN THE HWO AT THIS TIME.

AS FOR CHANGES TO GUI I HAVE STUCK CLOSE TO THE MEX VALUES AND HAVE
MADE NO SIGNIFICANT CHANGES ANYWHERE IN THE FCST. /CAB/

&&

.AVIATION...SHOWERS AND THUNDERSTORMS ARE SPREADING ACROSS AREAS MAINLY
ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR THIS MORNING. EXPECT
ANY STORMS TO HAVE THE POTENTIAL FOR TORRENTIAL DOWNPOURS... FREQUENT
LIGHTNING...AND GUSTY WINDS. AWAY FROM THIS ACTIVITY... CONDITIONS
WILL BE LARGE IFR TO MVFR THROUGH A COMBO OF LOW CLOUDS AND CEILINGS.
EXPECT AREAS OF RAIN AND EMBEDDED STORMS TO BE RATHER WIDESPREAD
ACROSS THE ENTIRE REGION THROUGH AT LEAST THE FIRST HALF OF THE DAY
TODAY. CONDITIONS WILL GRADUALLY IMPROVE FROM NORTH TO SOUTH LATE
THIS AFTERNOON AS A COLD FRONT SLOWLY SINKS SOUTH THROUGH THE
ARKLAMISS REGION. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       81  63  72  53 / 100  50  45  11
MERIDIAN      81  62  73  54 / 100  52  46  13
VICKSBURG     81  62  72  51 / 100  53  38   9
HATTIESBURG   83  67  75  57 / 100  66  71  13
NATCHEZ       81  63  70  53 / 100  54  50   9
GREENVILLE    79  59  74  51 / 100  33  16   7
GREENWOOD     79  59  74  51 / 100  31  21   7

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR MSZ018-019-025>066-
     072>074.

LA...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR LAZ007>009-015-016-
     023>026.

AR...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR ARZ074-075.

&&

19/CAB
Hazardous weather outlook, May 15, 5:05 AM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
505 AM CDT THU MAY 15 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
161015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
505 AM CDT THU MAY 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
MUCH OF THE OUTLOOK AREA TODAY. AS A SERIES OF UPPER LEVEL
DISTURBANCES MOVE ALONG AND AHEAD OF A COLD FRONT THAT WILL DROP INTO
THE OUTLOOK AREA LATER TODAY WHERE AN ALREADY WARM...MOIST...AND
UNSTABLE AIRMASS EXITS. THIS COMBINED WITH DAYTIME HEATING AND
ADEQUATE WIND SHEAR WILL ALLOW THE POTENTIAL FOR SEVERE STORMS TO
DEVELOP ACROSS THE REGION. HAIL...STRONG DAMAGING WINDS...AND A FEW
TORNADOES WILL BE POSSIBLE WITH ANY SEVERE STORMS.

WHILE THE SEVERE RISK WILL END ACROSS THE NORTHERN PORTIONS OF THE
AREA LATER THIS AFTERNOON...IT WILL CONTINUE INTO THE EARLY EVENING
HOURS OVER LOCATIONS MAINLY ALONG AND SOUTH OF THE INTERSTATE 20
CORRIDOR. HOWEVER...AS DAYTIME HEATING IS LOST...AND SEVERE ACTIVITY
REMAINING IS EXPECTED TO WEAKEN.

IN ADDITION...PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE OVER MUCH OF
THE AREA TODAY. THE MAIN AREA OF CONCERN WILL BE ALONG AND NORTH OF
THE I-20 CORRIDOR THURSDAY MORNING. HOWEVER PERIODS OF HEAVY RAINFALL
ARE ALSO POSSIBLE OVER AREAS SOUTH OF I-20 THIS AFTERNOON. FLOODING
OF STREETS...AND IN LOW LYING AND POOR DRAINAGE AREAS WILL BE
POSSIBLE DURING THIS TIME. ADDITIONAL RAINFALL AMOUNTS FROM 2 TO 5
INCHES WILL BE POSSIBLE THROUGH THIS AFTERNOON...WITH LOCALLY HIGHER
AMOUNTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH NEXT WEDNESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS MORNING THROUGH THIS EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

19

In the hours before

Local storm report, May 15, 7:44 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
744 AM CDT THU MAY 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 AM     TSTM WND DMG     WISNER                  31.98N 91.66W
05/15/2008                   FRANKLIN           LA   LAW ENFORCEMENT

            A FEW TREES AND POWER LINES WERE BLOWN DOWN.

&&

CME
Local storm report, May 15, 7:48 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
748 AM CDT THU MAY 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 AM     TSTM WND DMG     LARTO LAKE              31.37N 91.90W
05/15/2008                   CATAHOULA          LA   LAW ENFORCEMENT

            TREE ON A HOUSE...PERSON TRAPPED IN THE HOME. A FEW TREES
            DOWN ACROSS HWY 3102.

&&

CME
Local storm report, May 15, 7:55 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
755 AM CDT THU MAY 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 AM     FLASH FLOOD      DOWNTOWN JACKSON        32.30N 90.19W
05/15/2008                   HINDS              MS   EMERGENCY MNGR

            MANY STREETS STARTING TO TAKE ON WATER AND FLOOD ACROSS
            THE CITY.

&&

CME
Local storm report, May 15, 8:24 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
824 AM CDT THU MAY 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 AM     FLASH FLOOD      BRANDON                 32.28N 90.00W
05/15/2008                   RANKIN             MS   EMERGENCY MNGR

            SEVERAL STREETS STARTING TO FLOOD.

0614 AM     TSTM WND DMG     FROGMORE                31.60N 91.67W
05/15/2008                   CONCORDIA          LA   LAW ENFORCEMENT

            SEVERAL TREES WRE BLOWN DOWN ALONG HWY 84 ALONG WITH A
            FEW POWER POLES.

0610 AM     TSTM WND DMG     MONTEREY                31.45N 91.72W
05/15/2008                   CATAHOULA          LA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN AROUND THE MONTEREY AREA AND ALONG
            HWY 129.

&&

CME
Local storm report, May 15, 8:27 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
827 AM CDT THU MAY 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     FLASH FLOOD      RIDGELAND               32.42N 90.13W
05/15/2008                   MADISON            MS   NWS EMPLOYEE

            ON THE SOUTHBOUND SIDE OF HIGHLAND COLONY NEAR LIVINGSTON
            RD...ONE LANE IS IMPASSIBLE AND CLOSED DUE TO NEARLY A
            FOOT OF WATER OVER IT. THE SECOND LANE IS PASSIBLE BUT IS
            COVERED BY WATER.

&&

WESTER
Local storm report, May 15, 9:41 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
941 AM CDT THU MAY 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0941 AM     FLASH FLOOD      EDEN                    32.99N 90.32W
05/15/2008                   YAZOO              MS   LAW ENFORCEMENT

            WATER FLOWING ACROSS US HWY 49. BARRIERS BEING PUT UP.

&&

AEG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 3:58 AM CDTFlash Flood WarningJANHumphreys, Issaquena, Sharkey, Washington3 hr
May 15, 4:28 AM CDTFlash Flood WarningJANHolmes, Yazoo5 hr
May 15, 6:30 AM CDTFlash Flood WarningJANHinds, Madison, Rankin3 hr
May 15, 6:46 AM CDTSevere Thunderstorm WarningJANClaiborne, Warren59 min
May 15, 6:58 AM CDTFlash Flood WarningJANHumphreys, Issaquena, Sharkey, Washington3 hr
May 15, 7:33 AM CDTFlash Flood WarningJANHinds, Issaquena, Sharkey, Warren, Yazoo117 min
May 15, 8:09 AM CDTFlash Flood WarningJANScott, Smith2 hr
May 15, 8:27 AM CDTWind AdvisoryJANAttala, Carroll, Claiborne, Copiah, Grenada, Hinds and 17 more3 hr
May 15, 9:03 AM CDTSevere Thunderstorm WarningJANLamar, Marion57 min
May 15, 9:14 AM CDTFlash Flood WarningJANClarke, Jasper, Lauderdale, Newton2 hr
May 15, 9:29 AM CDTFlash Flood WarningJANAttala, Hinds, Holmes, Humphreys, Madison, Rankin and 1 more91 min
May 15, 9:41 AM CDTTornado WarningJANForrest, Lamar, Marion49 min
May 15, 10:02 AM CDTRiver Flood WarningJANLeake4 days
May 15, 10:28 AM CDTFlash Flood WarningJANLeake, Scott, Smith72 min
May 15, 10:46 AM CDTFlash Flood WarningJANJones55 min
May 15, 11:06 AM CDTRiver Flood WarningJANSharkey11 hr
May 15, 11:09 AM CDTFlash Flood WarningJANClarke, Jasper, Lauderdale, Newton66 min
May 15, 3:17 PM CDTRiver Flood WarningJANYazoo4 days
May 15, 3:29 PM CDTRiver Flood WarningJANSimpson66 hr
May 15, 3:32 PM CDTRiver Flood WarningJANMadison, Yazoo5 days

Nearby

Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.